Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone taking Anti-depressants or something for stress..caused by Menopause or Thyroid trouble?

I was told by a therapist/psychiatrist I was not depressed, or manic and he had me re-tested for thyroid trouble which Ive had in the past.

He said my outburst of overreacting so to speak could be thyroid/ hormonal. I am in the menopausal years, mid 40's. I had thyroid trouble in the past and I remember years back being very irritable and spouting off too quickly.

Buspirone he gave me has made me sick, twice a day I took it and each time I was sick to my stomach and threw up within the hour.

Wondering what others may take. Ive not had Xanax in years, and it never helped nor did Prozac when I tried it.

I asked for speed or something to make me less irritable.

I do not want my child to remember me as yelling getting bent out of shape for the things he does for attention. I overlook alot to save the arguing. I don't want to be a zombie either.

Any suggestions?

Answer Question
 
Anonymous

Asked by Anonymous at 1:40 AM on Nov. 8, 2009 in Just for Fun

Answers (7)
  • OP
    *please no bashing about my yelling* As I said I am working on that with a therapist/psychiatrist.

    I love my child and I just get so frustrated for lack of a better word and really do not want to carry on this way, so I AM getting that help. I dont want them to remember me being this way as they grow up.

    I am going to suggest hormone replacement.....I may need to get on that if that can help perhaps.

    Again.. please no bashing, just looking for insight into something else I could try.

    And yes I count to 10 ........alot more like 20 before I say something!

    I AM working on it which is a good thing.
    Anonymous

    Answer by Anonymous at 1:44 AM on Nov. 8, 2009

  • I get you totally. I have yelled at girl scouts (in my daughter's troop, but still . . .) I have always suspected a thyroid problem for myself, I know it is very low, borderline, in fact. I just don't have a Dr. who will prescribe meds unless it is all the way in the low category. I have been taking Lexapro for probably 4 years now, and it works pretty well, no more irrational irritability or crying. But I don't know if I'm as good as I could be. I tried lots of other meds and couldn't tolerate a lot of them. Good luck
    Anonymous

    Answer by Anonymous at 3:55 AM on Nov. 8, 2009

  • I'm in the same boat!! It's nice to know that I'm not the only one. My doctor did all the blood work for thyroid and pre-menopause, I'm 37. But all was good. I swear something medical is wrong. She put me on Risperidone for the out bursts, this worked really well and Celexa for depression. I'm not sure about this one. I don't really feel that I'm depressed, just very cranky and short tempered.

    Cindy18

    Answer by Cindy18 at 7:24 AM on Nov. 8, 2009

  • I had my thyroid removed in March 2005 due to thyroid cancer and I was on a low dose of Lexapro for some time. It helped a lot with the depression and panic attacks that seem to be associated with thyroid disorders. Lexapro has minimal side effects and I didn't feel like a zombie. I was on it for about 6 mos..
    tracylynnr67

    Answer by tracylynnr67 at 7:59 AM on Nov. 8, 2009

  • Thanks so much for the replies!

    I spoke with my (psych) doctor and got my latest blood test results back....Thyroid was way high and he said, " You don't need to see me for any thing. But I am putting you back on Synthroid. Let's see how your energy level and irritablity is in a month."

    So my friends.........just make sure you check your thyroid out! Simple blood test, no need to fast for it either.

    My sister is super skinny and made fun of me when I first had trouble! Then 4 years later KARMA visited her and 3 yrs after BEING ON Synthroid they zapped it out and now she really has to watch her weight. Im hypo throid.......or HIPPO as I call my fat self! LOL The doctor just laughed and said a good thing to do IS walk and get a good diet going.....so been working on that cause I dont want to be at my weight NOW and never lose it!

    Again thanks everyone!
    Anonymous

    Answer by Anonymous at 12:59 PM on Nov. 9, 2009

  • Went to my doctor Friday for hormonal issues (No sex drive, mood swings) & vaginal pain. After doing a few vaginal swabs (No bloodwork or urine analysis) she said I am depressed and gave me Prozac. I'm supposed to go for follow up in 2 months, but I doubt my sex drive will come back without help and she won't put me on bc pills because in her opinion, if I'm still having cycles, my uterus and ovaries should be making adequate hormones. Wish I could tell you OBGYNs know about the issues of premenopausal/menopausal women, but sadly many don't. Sorry I couldn't be more help.
    lisaann1213

    Answer by lisaann1213 at 10:00 PM on Feb. 14, 2010

  • Dear Anon:

    I know I answered once before but I got to thinking about the Prozac thing. Even though I've been on since Friday, and it is already working to some extent, I'm not too sure it's in a positive way. I am calmer, but that may not be a good thing, not sure. I feel myself with a complete inability to express any kind of emotion whatsoever. If my son irritates me I find myself unable or unwilling to get angry. Some expression of emotion is actually healthy, but I fell this early on as if I'm being robbed of that. I feel like a robot sometimes more than a human being. Anyone who can speak to this is welcome to message me via my mail. I'm very interested to find out if others have had the same effect and how I should be feeling. Thanks.
    lisaann1213

    Answer by lisaann1213 at 1:28 PM on Feb. 16, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN